MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 54; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 54; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Model Number 1218-87-654
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during insertion of the ceramic liner, the surgeon broke the implant and had to resort to another type of liner.There was a surgical delay of 15 minutes.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: the device associated with this report was received for analysis.Visual examination of the returned device confirmed, the reported event.The ceramic insert was fractured into multiple pieces.Depuy considers, the investigation closed.Should additional information be received, the information will be reviewed.And the investigation will be re-opened as necessary.Device history lot: protocols and certificate of conformance of each lot number were reviewed.The quality documents show, that the data obtained on the insert conformed to the specification valid at the time of production.Device history review: the component properties and the microstructure as obtained from the quality documents fulfill the requirements as specified at the time of production.There is no indication of any preexisting material defect.

Brand Name
CERAMAX CERAMIC INSERT 36 X 54
Common Device Name
PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14914388
Report Number1818910-2022-12260
Device Sequence Number6204996
Product Code MRA
UDI-Device Identifier10603295012528
UDI-Public10603295012528
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-87-654
Device Catalogue Number121887654
Device Lot Number3730487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale